Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS New York, NY

June 30, 2009Orange County, New York

NWS New York, NY issued this flash flood warning at Jun 30, 2009, 2:52 PM EDT for Orange County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 2:52 PM EDT (18:52 UTC)
Expired
Jun 30, 2009, 5:45 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:15 PM EDTFLASH FLOOD4 Sw Middletown, NYROUTE 6 CLOSED DUE TO FLOODING IN TOWN OF SLATE HILL.
Jun 30, 3:58 PM EDTFLASH FLOOD2 Ese Middletown, NYMETRO-NORTH STATION IN EAST MIDDLETOWN CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 301852
FFWOKX
NYC071-302145-
/O.NEW.KOKX.FF.W.0010.090630T1852Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
252 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 545 PM EDT...

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A LINE OF THUNDERSTORMS...MOVING NORTH AT 20   
MPH ACROSS ORANGE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4158 7404 4114 7424 4119 7438
      4134 7469 4143 7476

$$

NV
2 follow-up statements
000 
WGUS71 KOKX 302025
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT TUE JUN 30 2009

NYC071-302145-
/O.CON.KOKX.FF.W.0010.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
425 PM EDT TUE JUN 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
ORANGE COUNTY...

AT 421 PM EDT...THUNDERSTORMS CONTINUE TO TRAIN OVER THE REGION. 
TRAINED WEATHER SPOTTERS HAVE REPORTED BETWEEN 3 AND 3 1/2 INCHES OF 
RAINFALL FROM THIS ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA FROM ADDITIONAL SHOWERS AND THUNDERSTORMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4158 7404 4114 7424 4119 7438
      4134 7469 4143 7476

$$

NV
000 
WGUS71 KOKX 302144
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT TUE JUN 30 2009

NYC071-302151-
/O.EXP.KOKX.FF.W.0010.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
544 PM EDT TUE JUN 30 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR ORANGE
COUNTY...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORMS 
RESPONSIBLE FOR THE HEAVY RAINFALL HAVE MOVED EAST OF THE REGION. 
ADDITIONAL LIGHT TO MODERATE RAINFALL IS POSSIBLE...BUT RAINFALL 
AMOUNTS ARE EXPECTED TO BE LESS THAN 1/2 INCH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4158 7404 4114 7424 4119 7438
      4134 7469 4143 7476

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:22 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 30, 12:22 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1222 PM EDT TUE JUN 30 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE
SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE
LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT
INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW
CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE
NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC.

MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH
THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE.

UPDATED SHORT TERM PRODUCTS TO INCLUDE THE WATCH. NO OTHER
SIGNIFICANT CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UNSETTLED WEATHER CONTINUES THROUGH THE SHORT TERM PERIOD.

STRONG CLOSED UPPER LOW WILL CONTINUE TO SPIN OVER THE EASTERN GREAT
LAKES/SOUTHERN ONTARIO...WITH A SERIES OF SHORT WAVES ROTATING
AROUND THIS LOW THROUGH THIS PERIOD. EACH SHORT WAVE WILL INDUCE
SURFACE TROUGHS AND ASSOCIATED SURFACE WAVES TO ROTATE UP THROUGH
THE REGION. THE COMBINED FOCUS...FORCING AND INSTABILITY WILL BRING
ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS...MAINLY DIURNALLY
FORCED.

ANY ORGANIZED CONVECTIVE ACTIVITY SHOULD WEAKEN TUESDAY EVENING WITH
LOSS OF DAYTIME HEATING. THERE SHOULD HOWEVER BE A CONTINUES THREAT
OF SHOWER ACTIVITY WITH AN INCREASING LEFT FRONT JET. IN
ADDITION...WITH MARGINAL ELEVATED INSTABILITY AND FORCING...CANT
RULE OUT ANY EMBEDDED THUNDER. SOME MODELS HINTING AT SOME MARINE
STRATUS/FOG WITH LIGHT ONSHORE FLOW.

A SLIGHT EASTWARD SHIFT IN UPPER TROUGHING AND SURFACE TROUGHING ON
WEDNESDAY IS EXPECTED AS THE LOW MOVES EASTWARD. THIS WOULD SLIDE
THE BEST MOISTURE/FORCING AXIS FOR SHOWERS AND TSTMS A BIT FURTHER
EAST ACROSS CONN. HIGHER POPS CAN BE EXPECTED ACROSS NORTHERN
SECTIONS. DEPENDING ON HEATING...A FEW STRONGER STORMS MAY BE
POSSIBLE WEDNESDAY AFTERNOON.

WITH SURFACE/UPPER TROUGHING OVER THE REGION....DEEP SW FLOW...AND
COLD POOL INSTABILITY CANT RULE OUT ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY OVER THE REGION. BETTER CHANCE OF MARINE STRATUS/FOG
POSSIBLE ALONG THE COAST.

MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND
INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF
THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY.

TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CLOSED UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE
OPENING AND MOVING OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK
SHORT WAVES AND WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT
OF SHOWERS/THUNDERSTORMS. TIMING OF PRECIP IS DIFFICULT TO DETERMINE
AT THIS TIME...BUT THE PROBABILITIES ARE THAT THE AFTERNOON AND
EVENING HOURS WILL HAVE A HIGHER OVERALL CHANCE OF RAINFALL. WILL
KEEP THE PERIOD UNDER GENERAL CHC POPS.

WILL GO MORE ALONG THE LINES OF THE ECMWF FOR SATURDAY AS IT HAS
BEEN DOING A BETTER OVERALL JOB WITH THE UPPER FEATURES IN THE LONG
TERM LATELY VS THE GFS. SOME RIDGING AT THE SURFACE AND ALOFT
THEREFORE EXPECTED...AND LIKELY A DRY DAY. SLIGHT CHC POPS FOR
SUNDAY WITH A WEAK SHORT WAVE...THEN A BETTER CHANCE OF SHOWERS ON
MONDAY WITH A STRONGER SHORT WAVE MOVING IN.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR
VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR.

DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA
BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY
AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS
AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING
EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY
ACROSS THE LOWER HUDSON VALLEY.

SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS
BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP
BUT CONFIDENCE IS LOW.

OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH
SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN
SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE
AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL CONTINUE TO AFFECT THE AREA WATERS INTO
FRIDAY WITH A COLD FRONTAL PASSAGE POSSIBLE THURSDAY NIGHT INTO
FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
FRIDAY. THE LOW IS EXPECTED TO MOVE TO THE NORTH AND EAST BY
SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST...WITH DRY
WEATHER.

SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH
PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY
SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL
RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS
SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT TUE JUN 30 2009

CTZ005-009-NJZ002>004-NYZ067>071-011630-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-011630-
NORTHERN NEW HAVEN-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ072>081-011630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-006-011-011630-
ESSEX-HUDSON-UNION-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-011630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 30, 1:16 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT TUE JUN 30 2009

NYZ067-301815-
ORANGE-
116 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE
AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40
MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Jun 30, 2:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUN 30 2009

NJZ002-NYZ067-301915-
ORANGE-WESTERN PASSAIC-
212 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE
COUNTIES...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH.

PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK...
FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...
WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:34 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jun 30, 2:57 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jun 30, 3:52 PM EDTSevere Thunderstorm WarningOKXOrange8 min
Jun 30, 4:41 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jun 30, 4:51 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond2 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.